Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 58, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 2, 2012, 9:56 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 9:56 AM EDT (13:56 UTC)
- Expired
- Jun 3, 2012, 8:00 PM EDT
- In force
- 34 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
469 WHUS73 KAPX 021356 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 956 AM EDT SAT JUN 2 2012 LHZ347-030300- /O.NEW.KAPX.SC.Y.0058.120602T1356Z-120603T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 956 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-348-349-030300- /O.EXB.KAPX.SC.Y.0057.000000T0000Z-120603T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 956 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-030300- /O.EXB.KAPX.SC.Y.0057.000000T0000Z-120603T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 956 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-030300- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-120603T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 956 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-030300- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-120603T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 956 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
931 WHUS73 KAPX 022005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT SAT JUN 2 2012 LHZ345-346-348-349-030900- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 405 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-030900- /O.EXT.KAPX.SC.Y.0058.000000T0000Z-120603T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 405 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-030900- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-030900- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 405 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
730 WHUS73 KAPX 030217 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 PM EDT SAT JUN 2 2012 LHZ345-346-348-349-030900- /O.CON.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1017 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-030900- /O.CON.KAPX.SC.Y.0058.000000T0000Z-120603T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1017 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-030900- /O.CON.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1017 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-030900- /O.CON.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1017 PM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
423 WHUS73 KAPX 030705 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 305 AM EDT SUN JUN 3 2012 LHZ345-346-348-349-LMZ323-341-342-344>346-LSZ321-030815- /O.CAN.KAPX.SC.Y.0057.000000T0000Z-120603T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 305 AM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-031515- /O.EXT.KAPX.SC.Y.0058.000000T0000Z-120603T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 305 AM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
949 WHUS73 KAPX 031542 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1142 AM EDT SUN JUN 3 2012 LHZ348-349-040000- /O.EXB.KAPX.SC.Y.0058.000000T0000Z-120604T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1142 AM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-040000- /O.EXT.KAPX.SC.Y.0058.000000T0000Z-120604T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1142 AM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
285 WHUS73 KAPX 032008 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 408 PM EDT SUN JUN 3 2012 LHZ347>349-040000- /O.CON.KAPX.SC.Y.0058.000000T0000Z-120604T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 408 PM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 6:50 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 2, 6:50 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
650 AM EDT SAT JUN 2 2012
.SYNOPSIS...
ISSUED AT 256 AM EDT SAT JUN 2 2012
SLOW MOVING LOW PRESSURE WILL HOVER JUST TO OUR EAST THROUGH
SUNDAY...THEN ACCELERATE EASTWARD TO NEW ENGLAND. COOL AND DAMP
WEATHER WILL LAST INTO TONIGHT...WITH SLOW IMPROVEMENT SUNDAY INTO
MONDAY.
&&
.UPDATE...
ISSUED AT 649 AM EDT SAT JUN 2 2012
FEW CHANGES NEEDED TO EARLIER FORECAST THINKING. THE LOUSY WX IN
THE FORECAST MATCHES THE LOUSY WX OUTSIDE JUST FINE.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 256 AM EDT SAT JUN 2 2012
TEXTBOOK COOL SEASON LIKE STORM CONTINUES TO UNFOLD ACROSS THE MAJESTIC
NORTH WOODS TONIGHT...WITH DEEPENING CLOSED MID LEVEL CIRCULATION
MOVING UP INTO NORTHEAST LOWER MICHIGAN...JUST UPSTREAM OF ITS
SURFACE LIKENESS...ITSELF DEEPENING AS IT PINWHEELS BACK NORTH ACROSS
EASTERN LAKE HURON. PRECIP PRODUCING DYNAMIC TRIO OF DEFORMATION/MID
LEVEL FGEN/AND TROWAL CONTINUE TO WORK THEIR MAGIC...WITH WIDESPREAD
LIGHT TO MODERATE RAINS PIVOTING BACK WEST ACROSS NORTHERN MICHIGAN.
WIDESPREAD RAIN AMOUNTS EXCEEDING A HALF AN INCH SO FAR...WITH
EMBEDDED LINEAR HEAVIER RAIN BANDS PRODUCING POCKETS OF OVER ONE
INCH TOTALS. SYSTEM IN NO HURRY TO LEAVE...WITH DOWNSTREAM
RIDGE/TROUGH COMBO BLOCK AND AS MAIN UPPER LEVEL JET ENERGY
CONTINUES TO DIG DOWN INTO THE TENNESSEE VALLEY. SHORT TERM FORECAST
CONCERNS REMAIN CENTERED ON IMPACTS (RAIN...WIND...TEMPERATURES)
FROM THIS HIGHLY ANOMALOUS EARLY SUMMER STORM.
"NASTY" (GOTTA KEEP IT CLEAN :)) IS WHAT PROBABLY COMES TO MOST
PEOPLES MINDS WHEN DESCRIBING TODAYS WEATHER...A COMPLETE NON-SUMMER
LIKE COMBINATION OF PERSISTENT WIND DRIVEN SHOWERS AND REMARKABLY
BELOW NORMAL TEMPERATURES. SHOWER INTENSITY SHOULD BEGIN TO WANE
SOME AS MOISTURE CHANNEL BECOMES PINCHED OFF AND AS SYSTEM BECOMES
VERTICALLY STACKED AND BEGINS TO FILL AS IT ONLY SLOWLY MOVES TO
JUST NORTH OF THE NORTH CHANNEL BY THIS EVENING. STILL...EXCELLENT
DEFORMATION AND TROWAL DYNAMICS EASILY SUPPORT INHERITED
CATEGORICAL SHOWER MENTION....WITH THE GREATEST RAINFALL AMOUNTS (AT
LEAST ANOTHER QUARTER OF AN INCH) CENTERED ACROSS NORTHWEST LOWER
MICHIGAN WHERE WEST FLOW UPSLOPE WILL ONLY HELP THE CAUSE. SPEAKING
OF WINDS...SHOULD BE A RATHER BLUSTERY DAY...WITH FREQUENT GUSTS OF
20 TO 25 MPH. THIS WILL ONLY ADD CONSIDERABLE MORE CHILL TO ACTUAL
TEMPERATURES NOT EXPECTED TO RANGE OUT OF THE LOWER AND MIDDLE 50S
ACROSS THE NORTH HALF OF THE AREA. A TOUCH "WARMER" DOWN
SOUTH...WHERE READINGS WILL REACH INTO THE UPPER 50S...WITH EVEN THE
THREAT FOR A FEW LUCKY LOCALES DOWN NEAR WELLSTON TO PUSH INTO THE
LOWER 60S. WOW!
DID I MENTION THIS SYSTEM WILL BE SLOW TO DEPART? SYSTEM ESSENTIALLY
GOES NOWHERE THROUGH THE OVERNIGHT...JUST SLOWLY MOVING EAST JUST
NORTH OF THE NORTH CHANNEL. WHILE STEADILY ABATING...STILL ENOUGH
CYCLONIC FLOW AND MOISTURE ROTATING AROUND THE LOW TO SUGGEST
SCATTERED/NUMEROUS SHOWERS CONTINUING INTO THE EVENING...WITH SHOWER
COVERAGE LOWERING THROUGH THE LATE NIGHT HOURS. COULD EVEN SEE A
TRANSITION TO DRIZZLE TOWARDS SUNRISE SUNDAY...ESPECIALLY IN
WNW FLOW UPSLOPE REGIONS) AS MID LEVEL MOISTURE STRIPS OUT. WE
ACTUALLY BEGIN TO WARM ADVECT FROM THE NORTHWEST AS CORE OF SYSTEM
INDUCED COLD POOL ROTATES OFF TO THE NORTHEAST. THUS...DON'T EXPECT
MUCH NOCTURNAL COOLING TONIGHT...WITH READINGS BY MORNING IN THE 40S
TO NEAR 50 DEGREES.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 256 AM EDT SAT JUN 2 2012
THE LATER PERIODS OF THE FORECAST DO NOT FEATURE ANYTHING LIKE OUR
PRESENT MISERY...BUT DO NOT NECESSARILY LOOK SUMMER-LIKE EITHER. THE
UPPER LOW OVER OUR HEADS WILL MOVE OFF OF NEW ENGLAND BY MONDAY. A
SHARP 500MB RIDGE AXIS WILL REACH THE CENTRAL PLAINS. DEEP NORTHERLY
FLOW WILL BE IN PLACE BETWEEN THESE TWO FEATURES. THE CORE OF THE
COLD AIR WILL BE MOVE OFF TO THE EAST...SO TEMPS WILL STEADILY
MODERATE...THOUGH GENERALLY STAYING BELOW NORMAL.
SUNDAY...STACKED SURFACE/500MB LOW WILL MOVE SLOWLY SE...FROM JUST
NORTH OF GEORGIAN BAY TO JUST NORTH OF LK ONTARIO. 500MB HEIGHTS
WILL CONTINUE TO REBOUND...GAINING SOME 60-90M AS THE LOW FILLS AND
MOVES SLIGHTLY FURTHER AWAY. THIS LINES UP WITH PROGGED SOUNDINGS
SHOWING SOME DRIER AIR PRESENT ABOVE 600MB. TO START THE DAY...
MOISTURE WILL BE REASONABLY ABUNDANT BELOW 625MB (-8/-9C)...AND
ESPECIALLY SO BELOW 900MB. THIS SUGGESTS PATCHY LIGHT RAIN AND/OR
DRIZZLE...ESPECIALLY OVER THE HIGH TERRAIN OF NORTHERN LOWER. AS THE
DAY PROCEEDS...OUR EARLY JUNE SUN SHOULD BE STRONG ENOUGH TO PUNCH
THRU THE LOW CLOUD SLOG IN A FEW SPOTS. STILL MOSTLY CLOUDY...BUT
CIGS WILL RISE AND DRIZZLE WILL END. BUT...WE MAY SEE ENOUGH HEATING
TO ALLOW FOR SOME SKINNY...SHALLOW CAPE TO FORM (100-150J/KG).
THUS...WILL SEGUE AFTERNOON POPS TO A SMALL CHANCE FOR -SHRA AWAY
FROM THE STABILIZING INFLUENCE OF LAKES MI/SUPERIOR (NW SURFACE
WINDS). GUIDANCE TEMPS LOOKS A LITTLE OPTIMISTIC...MODELS ARE LIKELY
TOO QUICK TO ALLOW ANY SUN TO PUNCH THRU. MAX TEMPS MAINLY LOW/MID
60S...SOME UPPER 60S IN THE DOWNSLOPING SE SECTIONS.
SUN NIGHT/MONDAY...SURFACE AND UPPER LOWS MORE EMPHATICALLY SHIFT
EAST TO NEW ENGLAND...THOUGH 500MB FLOW REMAINS CYCLONIC AND TEMPS
ALOFT SOMEWHAT COOL (-15C AT 12Z MONDAY). THE CIRCULATION AROUND THE
DEPARTING SYSTEM REMAINS NEITHER ESPECIALLY WET NOR PARTICULARLY
DRY. CLOUD COVER WILL LIKELY BECOME DIURNAL ENOUGH ON SUNDAY
AFTERNOON TO ALLOW FOR PARTIAL CLEARING THAT NIGHT. TEMPS WILL BE
SOMEWHAT CHILLY IN RESPONSE (MAINLY 40S)...AND GIVEN MOIST SOILS AND
SURFACE DEW POINTS IN THE UPPER 40S...PATCHY FOG (AT LEAST) CAN BE
EXPECTED. AN UPPER TROF WILL SWING NORTH TO SOUTH ACROSS THE
FORECAST AREA MONDAY MORNING. IF IT WAITED ANOTHER 6 HOURS WE MIGHT
BE IN BUSINESS. BUT AS THINGS STAND THE WAVE WILL NOT HAVE QUITE
ENOUGH MOISTURE TO WORK WITH IN THE AM HOURS...AND ANY PM DIURNAL
INSTABILITY WILL BE POST-WAVE WITH WARMER/DRIER AIR ALOFT. THOUGH AN
ISOLATED SHRA IS NOT OUT OF THE REALM OF POSSIBILITY...PREFER TO
RIDE WITH A DRY FORECAST. PARTLY CLOUDY SKIES...WITH MAX TEMPS IN
THE UPPER 60S/NEAR 70F.
REST OF THE FORECAST...THE UPPER LOW WILL FIND A NEW SEMI-PERMANENT
LOW IN THE CANADIAN MARITIMES...AND CONTINUE TO EXTEND TROFFING
ALOFT BACK INTO THE CENTRAL LAKES. THIS WEAKNESS ALOFT MAY LEAVE US
PRONE TO FIRING A FEW DIURNAL SHOWERS ON JUST ABOUT ANY DAY THIS
WEEK. POPS WILL BE SMALL...BUT NON-ZERO. TEMPS WILL REMAIN IN THE
SAME GENERAL...SOMEWHAT-BELOW-NORMAL RANGE...IN THE UPPER 60S TO
LOWER 70S.
JZ
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 649 AM EDT SAT JUN 2 2012
CONDITIONS WILL BE WORST NORTH AND BEST SOUTH...RANGING FROM
BORDERLINE IFR/MVFR AT PLN...TO SOLID VFR AT MBL.
993MB SURFACE LOW PRESSURE OVER NORTHERN LAKE HURON WILL NOT MOVE
MUCH OVER THE NEXT 24 HOURS...WHILE GRADUALLY WEAKENING. RAIN TO
THE WEST OF THE LOW WILL CONTINUE INTO TONIGHT. WORST FLYING
CONDITIONS ARE IN THE STRAITS AREA AND POINTS NORTH...WHERE LOW
LEVELS ARE MOST MOIST AND CIGS ARE LOWEST. CIGS AT PLN WILL BE IFR
AT TIMES. APN WILL BE MOSTLY MVFR...TVC MOSTLY VFR...MBL MORE
CONFIDENTLY VFR. -RA WILL SLOWLY THIN OUT AND DIMINISH LATE TODAY
INTO TONIGHT. SOMEWHAT BLUSTERY W/WNW SURFACE WINDS WILL CONTINUE
TODAY...AND WEAKEN TONIGHT.
&&
.MARINE...
ISSUED AT 256 AM EDT SAT JUN 2 2012
IMPRESSIVE EARLY SUMMER LOW PRESSURE WILL GRADUALLY FILL
TODAY AS IT PINWHEELS JUST NORTH OF THE NORTH CHANNEL. TIGHT
PRESSURE GRADIENT AND FAVORABLE OVER-WATER INSTABILITY REGIME
SUGGESTS MAINTENANCE OF SMALL CRAFT ADVISORY PRODUCING GUSTY WNW TO
NW WINDS OVER THE NORTH HALF OF LAKE MICHIGAN AND WHITEFISH BAY
TODAY. IN ADDITION...WSW WINDS FUNNELING THROUGH SAGINAW BAY LIKELY
TO BRING SCA GUSTS TO AREAS NEAR ALABASTER ON LAKE HURON. ALTHOUGH
SOMEWHAT GUSTY...CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA
LEVELS ELSEWHERE. CONDITIONS SLOWLY IMPROVE TONIGHT AS LOW
PRESSURE FURTHER WEAKENS AND PULLS OFF TO THE EAST. MAY NEED SOME
ADVISORY EXTENSIONS INTO THE EVENING ACROSS PORTIONS OF THE
NEARSHORE WATERS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321.
&&
UPDATE...JZ
SYNOPSIS...JZ
SHORT TERM...MB
LONG TERM...JZ
AVIATION...JZ
MARINE...MBHazardous weather outlook, Jun 2, 5:49 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 549 AM EDT SAT JUN 2 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-031200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 549 AM EDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT.. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MSB/JZ
In the hours before
Local storm report, Jun 2, 6:28 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
628 AM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HEAVY RAIN 8 SSW ST. HELEN 44.26N 84.48W
06/02/2012 M1.94 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL THRU 4 AM.
&&
NTSLocal storm report, Jun 2, 7:48 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
748 AM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
06/02/2012 M1.04 INCH MISSAUKEE MI SPOTTER
12 HR TOTAL THRU 7 AM.
0745 AM HEAVY RAIN PRUDENVILLE 44.30N 84.67W
06/02/2012 M1.70 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL THRU 7 AM.
0745 AM HEAVY RAIN LUPTON 44.43N 84.02W
06/02/2012 M1.86 INCH OGEMAW MI SPOTTER
24 HR TOTAL THRU 7 AM.
&&
NTSLocal storm report, Jun 2, 8:10 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
810 AM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HEAVY RAIN DETOUR VILLAGE 45.99N 83.90W
06/02/2012 M1.28 INCH CHIPPEWA MI SPOTTER
24 HR TOTAL THRU 8 AM.
0808 AM HEAVY RAIN 4 NW PELLSTON 45.60N 84.84W
06/02/2012 M1.06 INCH EMMET MI SPOTTER
24 HR TOTAL THRU 8 AM.
&&
NTSLocal storm report, Jun 2, 9:12 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
912 AM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY RAIN ALDEN 44.90N 85.30W
06/02/2012 M2.05 INCH ANTRIM MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN HIGGINS LAKE 44.46N 84.74W
06/02/2012 M1.33 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN HESSEL 46.01N 84.42W
06/02/2012 M0.95 INCH MACKINAC MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN 3 ESE LAKE ANN 44.71N 85.79W
06/02/2012 M1.37 INCH GRAND TRAVERSE MI SPOTTER
24 HR TOTAL THRU 9 AM.
&&
NTSLocal storm report, Jun 2, 9:35 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
935 AM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HEAVY RAIN LUZERNE 44.62N 84.27W
06/02/2012 M1.55 INCH OSCODA MI SPOTTER
24 HR TOTAL THRU 9 AM.
0933 AM HEAVY RAIN INDIAN RIVER 45.42N 84.62W
06/02/2012 M1.40 INCH CHEBOYGAN MI SPOTTER
24 HR TOTAL THRU 9 AM.
&&
NTSLocal storm report, Jun 2, 9:48 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
948 AM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HEAVY RAIN 8 SSW ST. HELEN 44.26N 84.48W
06/02/2012 M1.94 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL THRU 4 AM.
0745 AM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
06/02/2012 M1.04 INCH MISSAUKEE MI SPOTTER
12 HR TOTAL THRU 7 AM.
0745 AM HEAVY RAIN PRUDENVILLE 44.30N 84.67W
06/02/2012 M1.70 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL THRU 7 AM.
0745 AM HEAVY RAIN LUPTON 44.43N 84.02W
06/02/2012 M1.86 INCH OGEMAW MI SPOTTER
24 HR TOTAL THRU 7 AM.
0808 AM HEAVY RAIN DETOUR VILLAGE 45.99N 83.90W
06/02/2012 M1.28 INCH CHIPPEWA MI SPOTTER
24 HR TOTAL THRU 8 AM.
0808 AM HEAVY RAIN 4 NW PELLSTON 45.60N 84.84W
06/02/2012 M1.06 INCH EMMET MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN ALDEN 44.90N 85.30W
06/02/2012 M2.05 INCH ANTRIM MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN HIGGINS LAKE 44.46N 84.74W
06/02/2012 M1.33 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN HESSEL 46.01N 84.42W
06/02/2012 M0.95 INCH MACKINAC MI SPOTTER
24 HR TOTAL THRU 8 AM.
0909 AM HEAVY RAIN 3 ESE LAKE ANN 44.71N 85.79W
06/02/2012 M1.37 INCH GRAND TRAVERSE MI SPOTTER
24 HR TOTAL THRU 9 AM.
0933 AM HEAVY RAIN LUZERNE 44.62N 84.27W
06/02/2012 M1.55 INCH OSCODA MI SPOTTER
24 HR TOTAL THRU 9 AM.
0933 AM HEAVY RAIN INDIAN RIVER 45.42N 84.62W
06/02/2012 M1.40 INCH CHEBOYGAN MI SPOTTER
24 HR TOTAL THRU 9 AM.
&&
NTSNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.